Louisiana, 2006Hail and Damaging Wind in Louisiana, August 4, 2006
August 4, 2006 · NWS LIX · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 4, 2:15 AM CST, 11 hours 10 minutes earlier.
Area forecast discussion, Aug 4, 2:15 AM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 AM CDT FRI AUG 4 2006
.DISCUSSION...NOT MANY CHANGES MADE THIS MORNING TO THE FORECAST
GRIDS. LOOKS LIKE AT LEAST ONE MORE DAY OF ABOVE NORMAL MAX TEMPS
WITH ONLY ISOLATED TO LOW SCT POPS. UPPER RIDGE REMAINS IN CONTROL
OVER THE CENTRAL GULF COAST REGION AS HIGH PRESSURE AT THE SURFACE
PREVAILS ACROSS THE EASTERN GULF. THE MODELS STILL INDICATE A
GRADUAL WEAKENING OF THE UPPER RIDGE AS A WEAK UPPER LOW OR
DISTURBANCE MOVES WESTWARD ACROSS THE AREA SAT AND SUN. THIS
SHOULD BRING AN INCREASE IN RAIN CHANCES FOR THE UPCOMING WEEKEND
WHILE KEEPING AFTERNOON TEMPS CLOSER TO SEASONAL VALUES. THE RIDGE
PATTERN ALOFT THEN LOOKS TO BECOME REESTABLISHED BY THE START OF
THE NEW WORK WEEK AS SURFACE HIGH PRESSURE BUILDS ACROSS THE LOWER
ATLANTIC BASIN. THIS SHOULD ALLOW MAX TEMPS TO AGAIN CLIMB ABOVE
NORMAL READINGS WITH RAIN CHANCES IN THE LOW SCT CAT AT BEST FOR
MUCH OF NEXT WEEK. AS FAR AS T.S. CHRIS...THE SYSTEM SEEMS TO BE
HAVING A TOUGH TIME MAINTAINING ITS STRUCTURE...BUT STILL REMAINS
A MINIMAL TROPICAL STORM. THE LATEST FORECAST HAS THE SYSTEM
MOVING WESTWARD ACROSS THE CUBAN PENINSULA. IF THE SYSTEM IS ABLE
TO MAINTAIN SOME CONTINUITY ONCE IT EMERGES INTO THE SE GULF...THE
TRACK THEN CARRIES THE SYSTEM TOWARD SOUTH TEXAS NEVER EXCEEDING
TROPICAL STORM INTENSITY. THE ONLY INFLUENCE FOR THE LOCAL AREA
MAY BE SOME INCREASED WIND AND SWELL ACROSS THE COASTAL WATERS
EARLY NEXT WEEK AS THE STORM MOVES WESTWARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 73 93 74 / 20 10 40 30
BTR 96 75 94 76 / 20 10 40 30
MSY 94 78 92 78 / 30 20 50 30
GPT 94 76 92 77 / 30 20 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
09
Hazardous weather outlook, Aug 4, 10:45 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT FRI AUG 4 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH
THURSDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED
DURING THE PERIOD...BUT A FEW THUNDERSTORMS MAY PRODUCE FREQUENT
LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, St. Tammany
- When
- August 4, 1:25 PM CST
- Where
- St. Tammany County, Lacombe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.317, -89.933
Several trees blown down along Louisiana Highway 434.
Hail, St. Tammany
- When
- August 4, 1:25 PM CST
- Where
- St. Tammany County, Lacombe
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.317, -89.933
Nickel size hail was reported
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5532838, 5532839.